Oregon, 2006

Hail in Oregon, July 6, 2006

July 6, 2006 · NWS PDT · 4 events in 1 county or zone

4 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pendleton, OR wrote its last area forecast discussion before the first event at Jul 6, 12:30 PM PST, 35 minutes earlier.

Area forecast discussion, Jul 6, 12:30 PM PST, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OR
130 PM PDT THU JUL 6 2006

.SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT...WATER VAPOR IMAGERY
SHOWS A TROUGH OF LOW PRESSURE MOVING ONSHORE WA/OR...WITH AN AXIS
OF LIFT MOVING INTO CENTRAL WA/OR. TSTMS ARE FIRING UP AHEAD OF THIS
FEATURE IN AN UNSTABLE ATMOSPHERE. STORMS ARE BECOMING STRONG/SEVERE
ACROSS NE WASHINGTON IN THE OPTIMAL SHEAR REGION. FURTHER SOUTH
ACROSS SE WASHINGTON/NE OREGON...SCATTERED SHOWERS/ISOLATED TSTMS
ARE THE RULE FOR NOW...WITH A STRONGER CELL OR TWO. THINK THE
INTENSITY OF THESE STORMS WILL INCREASE AS THE LIFT AXIS MOVES
TO THE EAST DURING THE NEXT 2-4 HRS...WITH ISOLATED STRONG TO
LOCALLY SEVERE STORMS POSSIBLE. HAVE INCLUDED DAMAGING WINDS/LARGE
HAIL WORDING FROM THE BLUES EAST THIS EVENING...WITH GUSTY WINDS
AND SMALL HAIL WORDING FOR THE FOOTHILLS/CENTRAL HIGHLANDS.
THE TROUGH WILL EXIT THE AREA BY THE OVERNIGHT HOURS...WITH
TSTM ACTIVITY ENDING WEST TO EAST LATE THIS EVENING. THE
REMAINDER OF THE SHORT TERM WILL BE FEATURED BY DRIER WEST TO
SOUTHWEST FLOW ALOFT AND MORE STABLE CONDITIONS. TEMPERATURES
WILL BEGIN TO WARM BY SATURDAY AS THE FOUR CORNERS HIGH NUDGES
NORTHWARD.

.LONG TERM...SUNDAY THROUGH THURSDAY...MODELS IN GOOD AGREEMENT WITH
THE RIDGE MOVING TOWARD THE EAST BY MONDAY. THE TROUGH WILL MOVE IN
JUST OFF THE COAST WITH A SOUTHWEST FLOW OVER THE AREA THROUGH
MIDWEEK. CONDITIONS WILL REMAIN DRY THROUGH THIS TIME AND
TEMPERATURES WILL BEGIN TO COOL TOWARD NORMAL BY MIDWEEK. STARTING
WEDNESDAY...THE MODELS BEGIN TO DIFFER ON WHEN TO BRING THE TROUGH
THROUGH THE AREA AND THUS HAVE KEPT ISOLATED SHOWERS IN THE HIGHER
TERRAIN FROM SMALL DISTURBANCES MOVING IN THE SOUTHWEST FLOW.

&&

.AVIATION...VFR CONDITIONS WILL CONTINUE AT ALL TAF SITES AND ALONG
ALL TWEB ROUTES FOR THE NEXT 24 HOURS. THUNDERSTORMS IN CENTRAL AND
NORTHEAST OREGON AND SOUTHEAST WASHINGTON THIS AFTERNOON COULD LOWER
CEILINGS BRIEFLY INTO MVFR DUE TO RAIN SHOWERS. GUSTY WINDS AND HAIL
ARE ALSO POSSIBLE WITH THE THUNDERSTORMS. WINDY SURFACE WINDS WILL
CONTINUE INTO THE EVENING FOR KDLS.

&&

.PRELIMINARY POINT TEMPS/POPS...
PDT  53  87  56  95 /  20   0   0   0
ALW  58  86  60  95 /  20   0   0   0
PSC  54  89  54  97 /  10   0   0   0
YKM  51  84  55  96 /  10   0   0   0
HRI  53  89  54  96 /  10   0   0   0
ELN  53  85  51  93 /  10   0   0   0
RDM  40  88  46  93 /  10   0   0   0
LGD  51  86  49  93 /  30   0   0   0
5J0  47  91  49  97 /  20   0   0   0
DLS  55  85  56  92 /  10   0   0   0

&&

.PDT WATCHES/WARNINGS/ADVISORIES...
OR...NONE.
WA...NONE.
&&

TI:GGG
FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON
89/84/84
Hazardous weather outlook, Jul 6, 12:00 PM PST, 1 hour 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
100 PM PDT THU JUL 6 2006

WAZ024-501-502-026>030-ORZ041>044-049-050-501>506-071400-
EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON-
EAST SLOPES OF THE SOUTHERN CASCADES OF WASHINGTON-
KITTITAS VALLEY-YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS-EASTERN COLUMBIA RIVER GORGE OF OREGON-
NORTH CENTRAL OREGON-CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY-
FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-
NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES-JOHN DAY BASIN-
OCHOCO-JOHN DAY HIGHLANDS-
100 PM PDT THU JUL 6 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

SLIGHT RISK OF SEVERE THUNDERSTORMS
     WALLOWA COUNTY, GRANDE RONDE VALLEY

THUNDERSTORMS
     FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON, NORTHWEST
     BLUE MOUNTAINS, FOOTHILLS OF THE BLUE MOUNTAINS OF
     OF OREGON, NORTHERN BLUE MOUNTAINS OF OREGON, SOUTHERN
     BLUE MOUNTAINS OF OREGON, NORTHERN WHEELER AND SOUTHERN
     GILLIAM COUNTIES, JOHN DAY BASIN, OCHOCO-JOHN DAY
     HIGHLANDS

ISOLATED TO SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH THIS
EVENING...WITH THE GREATEST THREAT ACROSS EASTERN OREGON AND
WASHINGTON FROM THE BLUES EASTWARD. THE MAIN THREATS WILL BE FROM
BRIEF HEAVY RAIN...SMALL HAIL...AND POTENTIAL WIND GUSTS UP TO
45 MPH. A FEW STORMS MAY BECOME LOCALLY SEVERE ACROSS FAR EASTERN
OREGON LATE THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

A MORE STABLE AIR MASS WILL MOVE INTO THE AREA THROUGH EARLY NEXT
WEEK WHERE TEMPERATURES WILL RETURN TO NEAR SEASONAL NORMALS AND
LITTLE PRECIPITATION IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:

WWW.WRH.NOAA.GOV/PENDLETON/CURRENTHAZARDS/HWO.HTML

ALL LETTERS IN THE ABOVE URL ARE LOWER CASE...EXCEPT THE H IN
CURRENTHAZARDS.

In the hours before

Local storm report, Jul 6, 8:54 AM PST, 4 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PENDLETON OR
954 AM PDT THU JUL 06 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 PM     HAIL             ROSLYN                  47.24N 121.10W
07/05/2006  E1.00 INCH       KITTITAS           WA   PUBLIC

            QUARTER SIZED HAIL FELL FROM 340 PM TO 345 PM.

0342 PM     HAIL             3 NW CLE ELUM           47.22N 120.99W
07/05/2006  E0.50 INCH       KITTITAS           WA   TRAINED SPOTTER

            DIME SIZE HAIL FELL. STRONG WINDS OCCURRED TOO.

0350 PM     HAIL             5 NW CLE ELUM           47.23N 121.02W
07/05/2006  E1.50 INCH       KITTITAS           WA   TRAINED SPOTTER

            HAIL SLIGHTLY SMALLER THAN GOLF BALL SIZE FELL. HEAVY
            RAIN OCCURRING TOO.

0504 PM     HAIL             N LEHMAN HOT SPRINGS    45.15N 118.66W
07/05/2006  E1.00 INCH       UMATILLA           OR   TRAINED SPOTTER

            1 INCH DIAMETER HAIL FELL.

0520 PM     HAIL             1 ENE UKIAH             45.14N 118.91W
07/05/2006  E0.88 INCH       UMATILLA           OR   TRAINED SPOTTER

            NICKEL SIZED HAIL AND HEAVY RAIN FELL.

0525 PM     HAIL             STARKEY                 45.22N 118.42W
07/05/2006  E1.25 INCH       UNION              OR   PUBLIC

            HALF DOLLAR SIZED HAIL FELL AT STARKEY STORE.

0620 PM     HAIL             STARKEY                 45.22N 118.42W
07/05/2006  E0.88 INCH       UNION              OR   PUBLIC

            NICKEL SIZED HAIL AND HEAVY RAIN REPORTED AT STARKEY
            STORE. VISIBILITY DOWN TO 1/4 MILE.

0655 PM     HAIL             21 SE HEPPNER           45.14N 119.25W
07/05/2006  E1.75 INCH       MORROW             OR   PUBLIC

            GOLF BALL SIZED HAIL FELL FROM 655 PM TO 700 PM AND
            CRACKED WINDOWS IN PICKUP TRUCKS.

0705 PM     HAIL             14 ESE HEPPNER          45.28N 119.29W
07/05/2006  E0.88 INCH       MORROW             OR   PUBLIC

            NICKEL SIZED HAIL FELL.

0720 PM     HAIL             14 E HEPPNER            45.35N 119.26W
07/05/2006  E1.00 INCH       MORROW             OR   PUBLIC

            QUARTER SIZED HAIL REPORTED ON STATE HIGHWAY 74 AT MILE
            MARKER 66.

&&

SL
Local storm report, Jul 6, 8:54 AM PST, 4 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY...CORRECTED
NATIONAL WEATHER SERVICE PENDLETON OR
954 AM PDT THU JUL 06 2006

CORRECTED TO INCLUDE ADDITIONAL REPORTS

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 PM     HAIL             ROSLYN                  47.24N 121.10W
07/05/2006  E1.00 INCH       KITTITAS           WA   PUBLIC

            QUARTER SIZED HAIL FELL FROM 340 PM TO 345 PM.

0342 PM     HAIL             3 NW CLE ELUM           47.22N 120.99W
07/05/2006  E0.50 INCH       KITTITAS           WA   TRAINED SPOTTER

            DIME SIZE HAIL FELL. STRONG WINDS OCCURRED TOO.

0350 PM     HAIL             5 NW CLE ELUM           47.23N 121.02W
07/05/2006  E1.50 INCH       KITTITAS           WA   TRAINED SPOTTER

            HAIL SLIGHTLY SMALLER THAN GOLF BALL SIZE FELL. HEAVY
            RAIN OCCURRING TOO.

0504 PM     HAIL             N LEHMAN HOT SPRINGS    45.15N 118.66W
07/05/2006  E1.00 INCH       UMATILLA           OR   TRAINED SPOTTER

            1 INCH DIAMETER HAIL FELL.

0520 PM     HAIL             1 ENE UKIAH             45.14N 118.91W
07/05/2006  E0.88 INCH       UMATILLA           OR   TRAINED SPOTTER

            NICKEL SIZED HAIL AND HEAVY RAIN FELL.

0525 PM     HAIL             STARKEY                 45.22N 118.42W
07/05/2006  E1.25 INCH       UNION              OR   PUBLIC

            HALF DOLLAR SIZED HAIL FELL AT STARKEY STORE.

0620 PM     HAIL             STARKEY                 45.22N 118.42W
07/05/2006  E0.88 INCH       UNION              OR   PUBLIC

            NICKEL SIZED HAIL AND HEAVY RAIN REPORTED AT STARKEY
            STORE. VISIBILITY DOWN TO 1/4 MILE.

0655 PM     HAIL             21 SE HEPPNER           45.14N 119.25W
07/05/2006  E1.75 INCH       MORROW             OR   PUBLIC

            GOLF BALL SIZED HAIL FELL FROM 655 PM TO 700 PM AND
            CRACKED WINDOWS IN PICKUP TRUCKS.

0705 PM     HAIL             14 ESE HEPPNER          45.28N 119.29W
07/05/2006  E0.88 INCH       MORROW             OR   PUBLIC

            NICKEL SIZED HAIL FELL.

0720 PM     HAIL             14 E HEPPNER            45.35N 119.26W
07/05/2006  E1.00 INCH       MORROW             OR   PUBLIC

            QUARTER SIZED HAIL REPORTED ON STATE HIGHWAY 74 AT MILE
            MARKER 66.

&&

SL

The radar

The Pendleton radar (KPDT), 102 km away, was scanning. The volume nearest the first event began at 21:04 UTC.

Open the radar archive at this moment

Event by event

4 hail. Local standard time, as filed.

Hail, Union

When
July 6, 1:05 PM PST
Where
Union County, North Powder
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
45.033, -117.933

Hail, Union

When
July 6, 1:53 PM PST
Where
Union County, 1 mi N of Imbler
Measured
0.88 in hail
Reported by
TRAINED SPOTTER
Coordinates
45.483, -117.967

Hail, Union

When
July 6, 2:04 PM PST
Where
Union County, 1 mi N of Elgin
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
45.583, -117.933

Hail, Union

When
July 6, 2:19 PM PST
Where
Union County, 1 mi N of Elgin
Measured
0.88 in hail
Reported by
TRAINED SPOTTER
Coordinates
45.583, -117.933

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oregon in 2006Every state in 2006This day in weather historyWarnings in Oregon, July 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5526201, 5526202, 5526203, 5526204.